# SDR BIGA111001

- Difficulty date: November 10, 2010
- Submitted: November 18, 2010
- Operation: Air carrier
- Aircraft: N114B
- Make and model: Cessna 340A
- Aircraft serial: 1230
- Aircraft time: 9,953 hours
- Engine: Cont TSIO520NB
- Engine time: 814 hours
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Switch
- Part number: MS252531
- Condition: Out Of Adjust
- Location: Fuel System
- Part time: 9,953 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

STHE AIRCRAFT HAD THE LEFT ENGINE FLAME OUT ON DESCENT WHILE RUNNING ON THE LEFT MAIN TANK.  THE PILOT SWITCHED TANKS TO THE AUX THEN RE-SELECTING THE LEFT MAIN TANK THE AIRCRAFT WAS RESTARTED AND LANDED WITHOUT FURTHER INCIDENT.  THE AIRCRAFT WAS HANGERED AND MAINTENANCE SUMPED IT FOR SUSPECTED WATER DUE TO THE COLD WEATHER, NONE WAS FOUND.  THE AIRCRAFT WAS REFUELED AND FOUND THE LEFT AUX DRY.  GROUND RUNS WERE PERFORMED AND IT RAN PROPERLY ON BOTH THE LEFT MAIN AND AUX TANKS.  AFTER RETURNING TO HOME BASE WITHOUT INCIDENT, A TEST FLIGHT WAS PERFOMRED IN AN ATTEMPT TO RE-CREATE THE PROBLEM.  IT WAS FOUND THAT IF THE LEFT TANK SELECTOR WAS MOVED SLOWLY FROM THE LEFT AUX TANK TO THE LEFT MAIN TANK AND LEFT JUST BEFORE THE INDENT IT WAS POSSIBLE TO HAVE THE FUEL QUANITY TO INDICATE THE LEFT MAIN WHILE LEAVING ON THE BOOST PUMP AND RUNNING ON THE LEFT AUX TANK.  AFTER THE TEST FLIGHT A SLIGHT ADJUSTMENT WAS MADE TO THE MICRO-SWITCHES ON THE LEFT FUEL SELECTOR TO ALLOW THE PUMP AND FUEL INDICATION TO SWITCH SOONER AND NOT SO CLOSE TO THE LEFT MAIN DETENT MATCHING THE RIGHT FUEL SLECTOR PER THE CESSNA SM.
